MAUDE Adverse Event Report: MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 115030D0
Medical Device Problem Codes Difficult to Open or Close (2921); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1i event site telephone: (b)(6).
 
Event or Problem Description
On 22nd april 2024, getinge became aware of an issue with one of our table tops - 115030d0 - modular universal table top.As it was stated, the upper back plate folded down with the patient on the table top during the operation.Fortunately, the staff was able to catch the patient.Following service visit on site, it has been established that the securing of the eccentric lever against unintentional loosening including button and pin was defective.It is suspected that, as a result, the right fixation of the back plate came loose and the left side slipped due to the strain.The slipping caused the toothed washers to wear out.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table creating a risk of nerve overstretching or patient¿s fall, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 115030d0 - modular universal table top.As it was stated, the upper back plate folded down with the patient on the table top during the operation.Fortunately, the staff was able to catch the patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the table creating a risk of nerve overstretching or patient¿s fall, was to reoccur.The affected table was evaluated by a getinge technician.The inspection of the operating table revealed several issues.The lock of the eccentric lever designed to prevent unintentional release, was defective.Additionally, the button and cylinder pin of the locking mechanism were faulty, which likely caused the lever to loosen accidentally.As a result, the right back plate lost its fixation, and the left side slipped under the load.This slipping caused wear on the toothed discs.The complete replacement eccentric lever (31910184) and toothed disc (40042154) were installed.After completing the necessary repairs, the device was restored to full working order and returned to service.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As the malfunction occurred during the surgery, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The affected device was manufactured in april 2009 and had been in use for 15 years at the time of the incident.According to the risk management plan (risk management plan _ lagerfläche cepg.0118, page 3), the expected service life of the table top is 10 years.The customer has a valid maintenance contract with getinge, and the device has been serviced annually.As part of the maintenance performed in 2022, components of the affected locking mechanism were replaced, including the toothed disc (part number 40042154).The technician suggested that excessive force had likely been applied to the device at some point, leading to the failure of the locking mechanism.Detailed instructions for the installation and adjustment of the back plate are provided in ga 1150.30 rev 10, pages 19¿20.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely the unintended movement of the table creating a risk of nerve overstretching or patient¿s fall, is related to the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of b5 describe event or problem, d4 catalog #, d4 unique identifier (udi) #, h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 22nd april 2024, getinge became aware of an issue with one of our table tops - 115030d0 - modular universal table top.As it was stated, the upper back plate folded down with the patient on the table top during the operation.Fortunately, the staff was able to catch the patient.Following service visit on site, it has been established that the securing of the eccentric lever against unintentional loosening including button and pin was defective.It is suspected that, as a result, the right fixation of the back plate came loose and the left side slipped due to the strain.The slipping caused the toothed washers to wear out.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table creating a risk of nerve overstretching or patient¿s fall, was to reoccur.Corrected b5 describe event or problem: on 22nd april 2024, getinge became aware of an issue with one of our table tops - 115030d0 - modular universal table top.As it was stated, the upper back plate folded down with the patient on the table top during the operation.Fortunately, the staff was able to catch the patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the table creating a risk of nerve overstretching or the patient¿s fall, was to reoccur.Previous d4 catalog #: 115030d0.Corrected d4 catalog #: n/a.Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous h4 device manufacture date: 04/01/2009.Corrected h4 device manufacture date: 04/14/2009.
 
Event or Problem Description
On 22nd april 2024, getinge became aware of an issue with one of our table tops - 115030d0 - modular universal table top.As it was stated, the upper back plate folded down with the patient on the table top during the operation.Fortunately, the staff was able to catch the patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the table creating a risk of nerve overstretching or the patient¿s fall, was to reoccur.

Brand Name
MODULAR UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19212277
Report Number8010652-2024-00060
Device Sequence Number7025654
Product Code FQO
UDI-Device Identifier04046768003354
UDI-Public(01)04046768003354
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number115030D0
Device Catalogue Number115030D0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2009
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown